Subcritical phase of d-dimensional Poisson–Boolean percolation and its vacant set
Annales Henri Lebesgue, Volume 3 (2020) , pp. 677-700.

Metadata

Keywordscontinuum percolation, sharp threshold, phase transition, subcritical phase

Abstract

We prove that the Poisson–Boolean percolation on d undergoes a sharp phase transition in any dimension under the assumption that the radius distribution has a 5d-3 finite moment (in particular we do not assume that the distribution is bounded). To the best of our knowledge, this is the first proof of sharpness for a model in dimension d3 that does not exhibit exponential decay of connectivity probabilities in the subcritical regime. More precisely, we prove that in the whole subcritical regime, the expected size of the cluster of the origin is finite, and furthermore we obtain bounds for the origin to be connected to distance n: when the radius distribution has a finite exponential moment, the probability decays exponentially fast in n, and when the radius distribution has heavy tails, the probability is equivalent to the probability that the origin is covered by a ball going to distance n (this result is new even in two dimensions). In the supercritical regime, it is proved that the probability of the origin being connected to infinity satisfies a mean-field lower bound. The same proof carries on to conclude that the vacant set of Poisson–Boolean percolation on d undergoes a sharp phase transition.


References

[AB87] Aizenman, Michael; Barsky, David J. Sharpness of the phase transition in percolation models, Commun. Math. Phys., Volume 108 (1987) no. 3, pp. 489-526 | Article | MR 874906 | Zbl 0618.60098

[ABF87] Aizenman, Michael; Barsky, David J.; Fernández, Roberto The phase transition in a general class of Ising-type models is sharp, J. Statist. Phys., Volume 47 (1987) no. 3-4, pp. 343-374 | Article | MR 894398

[ATT16] Ahlberg, Daniel; Tassion, Vincent; Teixeira, Augusto Sharpness of the phase transition for continuum percolation in 2 (2016) (https://arxiv.org/abs/1605.05926) | Zbl 1404.60143

[ATT17] Ahlberg, Daniel; Tassion, Vincent; Teixeira, Augusto Existence of an unbounded vacant set for subcritical continuum percolation (2017) (https://arxiv.org/abs/1706.03053) | Zbl 1401.60173

[BDC12] Beffara, Vincent; Duminil-Copin, Hugo The self-dual point of the two-dimensional random-cluster model is critical for q1, Probab. Theory Related Fields, Volume 153 (2012) no. 3-4, pp. 511-542 | Article | MR 2948685 | Zbl 1257.82014

[BH57] Broadbent, S. R.; Hammersley, John M. Percolation processes. I. Crystals and mazes, Proc. Cambridge Philos. Soc., Volume 53 (1957), pp. 629-641 | Article | MR 91567 | Zbl 0091.13901

[BR06] Bollobás, Béla; Riordan, Olivier The critical probability for random Voronoi percolation in the plane is 1/2, Probab. Theory Related Fields, Volume 136 (2006) no. 3, pp. 417-468 | Article | MR 2257131 | Zbl 1100.60054

[DCGR + 18] Duminil-Copin, Hugo; Goswami, Subhajit; Raoufi, Aran; Severo, Franco; Yadin, Ariel Existence of phase transition for percolation using the Gaussian Free Field (2018) (https://arxiv.org/abs/1806.07733)

[DCGRS19] Duminil-Copin, Hugo; Goswami, Subhajit; Rodriguez, P.-F.; Severo, Franco Equality of critical parameters for GFF level-set percolation (2019) (in preparation)

[DCRT17a] Duminil-Copin, Hugo; Raoufi, Aran; Tassion, Vincent Exponential decay of connection probabilities for subcritical Voronoi percolation in d (2017) (https://arxiv.org/abs/1705.07978, to appear in Probab. Theory Related Fields) | Zbl 07030876

[DCRT17b] Duminil-Copin, Hugo; Raoufi, Aran; Tassion, Vincent Sharp phase transition for the random-cluster and Potts models via decision trees (2017) (https://arxiv.org/abs/1705.03104) | Zbl 07003145

[DCT16] Duminil-Copin, Hugo; Tassion, Vincent A new proof of the sharpness of the phase transition for Bernoulli percolation and the Ising model, Commun. Math. Phys., Volume 343 (2016) no. 2, pp. 725-745 | Article | MR 3477351 | Zbl 1342.82026

[Gil61] Gilbert, Edgar N. Random plane networks, J. Soc. Indust. Appl. Math., Volume 9 (1961), pp. 533-543 | Article | MR 132566

[Gou08] Gouéré, Jean-Baptiste Subcritical regimes in the Poisson Boolean model of continuum percolation, Ann. Probab., Volume 36 (2008) no. 4, pp. 1209-1220 | Article | MR 2435847 | Zbl 1148.60077

[GT18] Gouéré, Jean-Baptiste; Théret, Marie Equivalence of some subcritical properties in continuum percolation (2018) (https://arxiv.org/abs/1803.00793) | Zbl 1428.62425

[Hal85] Hall, Peter On continuum percolation, Ann. Probab., Volume 13 (1985) no. 4, pp. 1250-1266 | Article | MR 806222 | Zbl 0588.60096

[LP17] Last, Günter; Penrose, Mathew D.x Lectures on the Poisson process, Institute of Mathematical Statistics Textbooks, Volume 7, Cambridge University Press, 2017 | Zbl 1392.60004

[Men86] Menshikov, Mikhail V. Coincidence of critical points in percolation problems, Dokl. Akad. Nauk SSSR, Volume 288 (1986) no. 6, pp. 1308-1311 | MR 852458

[MR96] Meester, Ronald; Roy, Rahul Continuum percolation, Cambridge University Press, 1996 | Zbl 0858.60092

[MRS94] Meester, Ronald; Roy, Rahul; Sarkar, Anish Nonuniversality and continuity of the critical covered volume fraction in continuum percolation, J. Statist. Phys., Volume 75 (1994) no. 1-2, pp. 123-134 | Article | MR 1273055 | Zbl 0828.60083

[OSSS05] O’Donnell, Ryan; Saks, Mickael E.; Schramm, O.; Servedio, Rocco A. Every decision tree has an influential variable, 2019 IEEE 60th Annual Symposium on Foundations of Computer Science (FOCS) (2005), pp. 31-39

[Pen17] Penrose, Mathew D. Non-triviality of the vacancy phase transition for the Boolean model (2017) (https://arxiv.org/abs/1706.02197) | Zbl 1394.60101

[Zie16] Ziesche, Sebastian Sharpness of the phase transition and lower bounds for the critical intensity in continuum percolation on d (2016) (https://arxiv.org/abs/1607.06211, to appear in Annales de l’Institut Henri Poincaré) | Zbl 1391.60246

[ZS85] Zuev, Sergei A.; Sidorenko, Alexander Continuous models of percolation theory. I, Teor. Mat. Fiz., Volume 62 (1985) no. 2, pp. 51-58 | Article